A Spherical Model Calculation for Volumetric Response of Porous Rocks

[+] Author and Article Information
J. J. Bhatt, M. M. Carroll

Department of Mechanical Engineering, University of California, Berkeley, Calif.

J. F. Schatz

Earth Sciences Division, Lawrence Livermore Laboratory, University of California, Livermore, Calif.

J. Appl. Mech 42(2), 363-368 (Jun 01, 1975) (6 pages) doi:10.1115/1.3423582 History: Received August 01, 1974; Revised December 01, 1974; Online July 12, 2010


The problem of external pressurization and release is solved for a hollow sphere of incompressible material obeying Coulomb’s law of failure. The resulting relations between the applied pressure and the porosity of the sphere are used in formulating constitutive relations for the volumetric response of porous rocks. The theoretical predictions are compared with experimental data for a sandstone and a tuff.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In